Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 24, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 6, 2003, 8:33 AM EST for McDuffie County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2003, 8:33 AM EST (13:33 UTC)
- Expired
- Mar 6, 2003, 9:00 AM EST
- In force
- 27 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County McDuffie County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 1.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 607 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
931
WUUS52 KCAE 061333
SVRCAE
GAC189-061400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
832 AM EST THU MAR 6 2003
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 900 AM EST.
* AT 830 AM EST...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
RAPIDLY APPROACHING MCDUFFIE COUNTY FROM THE WEST. THE LINE WAS
MOVING EAST AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
THOMSON.
THIS STORM WILL PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH.
LAT...LON 3361 8264 3365 8245 3360 8243 3355 8244
3336 8231 3332 8239 3335 8245 3334 8250
3336 8255 3342 8255What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 2:25 AM EST, 6 hours 8 minutes earlier.
Area forecast discussion, Mar 6, 2:25 AM EST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
225 AM EST THU MAR 6 2003
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 5 AM THIS MORNING. RADAR
CURRENTLY SHOWING BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM
EAST CENTRAL GA ACROSS MIDLANDS TO PEE DEE REGION. ANOTHER BAND OF
SHOWERS AND STORMS PUSHING ACROSS NORTHERN GA APPROACHING THE
UPSTATE. MAIN COLD FRONT NOW EXTENDING FROM MID-ATLANTIC...TO TN
RIVER VALLEY...TO LA GULF COAST. UPPER FLOW MORE OR LESS PARALLEL TO
FRONT...SO WILL TAKE UNTIL LATER TODAY FOR FRONT TO CLEAR OUR CWA.
STRONG 850 MB JET AROUND 60 KNOTS WILL REMAIN OVER THE AREA EARLY
THIS MORNING. THINK BEST CHANCE OF STORMS WILL BE THIS
MORNING...POSSIBLY SEVERE UNTIL AROUND 6 AM OR SO. HOWEVER...CHANCE
OF SHOWERS WILL CONTINUE INTO THE EARLY AFTERNOON IN ADVANCE OF
FRONT. FRONT SHOULD MOVE OFFSHORE BY LATE AFTERNOON OR EARLY
EVENING. STRONG MIXING TODAY WILL RESULT IN BREEZY CONDITIONS AT THE
SURFACE...SO WILL RAISE WIND ADVISORY FOR AREA LAKES.
PREVIOUS FORECAST STILL LOOKS ON TRACK AND WILL MAKE ONLY SOME MINOR
ADJUSTMENTS TO TEMPS AND POPS. ACTIVE SOUTHERN STREAM PUSHING
RIPPLES OF ENERGY ACROSS AREA KEEPING CHANCE OF SHOWERS OVER CWA
TONIGHT INTO FRIDAY. NO CHANGES TO THE EXTENDED FORECAST AT THIS
TIME.
CONSENSUS OF MODEL GUIDANCE AND LOCAL EQUATIONS LOOKS REASONABLE FOR
TEMPS AND POPS.
PRELIM FIRE WX: MIXING HEIGHT 5500 FT/TRANSPORT WINDS W 27 MPH
TODAY.
FCSTID = 22
CAE 72 48 60 45 / 70 30 40 10
AGS 73 47 61 44 / 70 30 40 10
SSC 72 47 60 44 / 70 30 40 10
OGB 73 48 62 46 / 70 30 40 10
.CAE...
GA...SEVERE THUNDERSTORM WATCH UNTIL 5 AM THIS MORNING.
WIND ADVISORY FOR AREA LAKES TODAY.
SC...SEVERE THUNDERSTORM WATCH UNTIL 5 AM THIS MORNING.
WIND ADVISORY FOR AREA LAKES TODAY.
BCHazardous weather outlook, Mar 6, 5:40 AM EST, 2 hours 53 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-061245- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 540 AM EST THU MAR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING AHEAD OF A COLD FRONT. STRONG WINDS AND VERY COLD TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE MAY HELP CAUSE A FEW OF THE THUNDERSTORMS TO BECOME SEVERE WITH WIND GUSTS NEAR 60 MPH AND HAILSTONES NEAR THREE-QUARTERS OF AN INCH IN DIAMETER. THE THREAT OF SEVERE THUNDERSTORMS WILL END AROUND 1000 AM THIS MORNING WHEN DRIER AIR BEGINS TO MOVE INTO THE REGION. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THIS MORNING. THEREFORE... EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. RJL
In the hours before
Special weather statement, Mar 6, 5:30 AM EST, 3 hours 3 minutes before
GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-061315- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 530 AM EST THU MAR 6 2003 ...SEVERE THUNDERSTORMS POSSIBLE THIS MORNING... SHOWERS AND SCATTERED THUNDERSTORMS WILL OCCUR THIS MORNING AHEAD OF A COLD FRONT. STRONG WINDS AND VERY COLD TEMPERATURES IN THE UPPER LEVELS OF THE ATMOSPHERE MAY HELP CAUSE A FEW OF THE THUNDERSTORMS TO BECOME SEVERE WITH WIND GUSTS NEAR 60 MPH AND HAILSTONES NEAR THREE-QUARTERS OF AN INCH IN DIAMETER. THE THREAT OF SEVERE THUNDERSTORMS WILL END AROUND 1000 AM THIS MORNING WHEN DRIER AIR BEGINS TO MOVE INTO THE REGION. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. RJL
Special weather statement, Mar 6, 6:43 AM EST, 1 hour 50 minutes before
GAZ040-063>065-061243- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 643 AM EST THU MAR 06 2003 THE SPECIAL WEATHER STATEMENT PERTAINS TO THE FOLLOWING 4 COUNTIES IN GEORGIA: COLUMBIA... LINCOLN... MCDUFFIE... RICHMOND... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE GEORGIA CSRA BETWEEN 645 AND 730AM. THIS LINE MAY PRODUCE SMALL HAIL, WIND GUSTS TO 35 MPH, AND BRIEF HEAVY RAINS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.